MAUDE Adverse Event Report: LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-20055370
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned fiber showed no defects to the fiber body.During the microscope inspection, the fiber tip was observed broken; however, the connector was in good condition.The functional test showed that the fiber was use 23/24 treatments, and the aiming beam was bright and distorted due to tip break.It is likely that procedural handling and procedural conditions of the device during set-up or use contributed to the break.A review of the device history records confirmed that the fiber met specification prior to release.Based on thorough review of the analysis and information available, it is probable that unintended interaction between the user and device contributed to the break.The ifu states: the otolase delivery system is designed to be used in a non-contact mode.Avoid inadvertent contact between the otolase tip and tissue.Firing the laser when the otolase tip is in contact with the tissue will damage it.Firing the laser when the otolase tip is not in clear view may result in damage to non-target tissue and may cause inadvertent damage to the otolase tip or patient.
 
Event or Problem Description
The fiber was return to boston scientific without performance allegation description.Upon completion of the fiber analysis, it was identified that fiber tip was broken.Therefore, based on this specific analysis finding, reportability criteria is met.Boston scientific has been unable to obtain additional information despite good faith efforts.

Brand Name
OTOLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam ind. park
hakidma 6
yokneam 20692 03
IS   2069203
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22191455
Report Number2124215-2025-36106
Device Sequence Number8594297
Product Code GEX
UDI-Device Identifier07290109141862
UDI-Public(01)07290109141862(17)281010(10)32809411
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-20055370
Device Catalogue NumberAC-20055370
Device Lot Number0032809411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown